Alert archive / Illinois / Flash Flood Warnings in 2019
Flash Flood Warning 53, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Sep 1, 2019, 6:33 AM CDT for Montgomery County, Illinois. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2019, 6:33 AM CDT (11:33 UTC)
- Expired
- Sep 1, 2019, 11:40 AM CDT
- In force
- 5 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Montgomery County, IL
The radar
The Lincoln radar (KILX), 86 km from the middle of the area, began a volume at 11:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 11.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 310 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
447 WGUS53 KLSX 011133 FFWLSX ILC135-011730- /O.NEW.KLSX.FF.W.0053.190901T1133Z-190901T1730Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service St Louis MO 633 AM CDT Sun Sep 1 2019 The National Weather Service in St Louis has issued a * Flash Flood Warning for... Northwestern Montgomery County in south central Illinois... * Until 1230 PM CDT. * At 633 AM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Between two and three inches of rain have already fallen. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... White Oak, Farmersville, Waggoner and Harvel. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Please report flooding to your local law enforcement agency when you can do so safely. && LAT...LON 3934 8970 3952 8970 3952 8954 3934 8953 $$ Carney
1 follow-up statement
787 WGUS73 KLSX 011640 FFSLSX Flash Flood Statement National Weather Service St Louis MO 1140 AM CDT Sun Sep 1 2019 ILC135-011650- /O.CAN.KLSX.FF.W.0053.000000T0000Z-190901T1730Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Montgomery IL- 1140 AM CDT Sun Sep 1 2019 ...THE FLASH FLOOD WARNING FOR NORTHWESTERN MONTGOMERY COUNTY IS CANCELLED... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3934 8970 3952 8970 3952 8954 3934 8953 $$ Byrd
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 3:47 AM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Sep 1, 3:47 AM CDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 347 AM CDT Sun Sep 1 2019 .SHORT TERM... (Through Late Monday Afternoon) Issued at 346 AM CDT Sun Sep 1 2019 Upper level trof continues to move east and support showers with a few thunderstorms early this morning. Expect showers to gradually end from west to east this morning, then linger across eastern and southeastern portions of the CWA as the trailing trof interacts with the surface front. Expect clouds to be slow to break up and clear out of the region this afternoon. Have therefore trended cooler for temps today. As the trof exits the region, a weak surface ridge builds into the area this evening and overnight. With ample low level moisture and weak surface winds, believe at least patches of fog will develop tonight. Temperatures moderate on Monday as weak southerly flow returns to the area and an upper ridge begins to build into the region. Tilly .LONG TERM... (Monday Night through Saturday) Issued at 346 AM CDT Sun Sep 1 2019 Period begins with heights falling ever so slightly as a trof approaches the Upper Midwest. Thermal ridge builds into the area on Tuesday ahead of a cold front. Model solns differ with 850mb temps ahead of this front with the GFS and NAM at the warmer end of the spectrum. Regardless, the entire CWA should see high temps in the upper 80s to lower 90s. This may still be too cool considering the setup. Given the 500mb heights across the region and what should be a largely cloud free day, have trended toward the warmer guidance for Tues. Models continue to depict a cold front sweeping through the CWA Tues night. With very warm low level temps along and ahead of this front, the region will remain capped. However, some models suggest enough cooling behind the front that elevated convection will be possible. This cooling seems to be a result of an active convective scheme rather than CAA. Regardless, a threat for some elevated convection remains Tues night although seems to be a low threat at this time. Behind the front, a surface ridge builds into the region with a reinforcing cold front Thurs night. This will keep temps much cooler and drier conditions through the end of the week. Tilly && .AVIATION... (For the 06z TAFs through 06z Sunday Night) Issued at 1154 PM CDT Sat Aug 31 2019 Spotty showers and maybe a few thunderstorms can be expected overnight into the early morning hours. Have some showers at KUIN but just VCSH elsewhere given the low expected coverage. Otherwise still expecting stratus currently over central and northeast MO to expand eastward overnight encompassing the St. Louis terminals and KUIN. Flight conditions overnight with the stratus should trend towards IFR. IFR flight conditions are then expected to persist Sunday morning with improvement to MVFR nearing midday, and then VFR on Sunday afternoon. SPECIFICS FOR KSTL: Spotty showers can be expected overnight into the early morning hours. Have just VCSH mentioned due to the low expected coverage. Otherwise still expecting stratus currently over central and northeast MO to expand eastward overnight into KSTL. Flight with the stratus should trend towards IFR. IFR flight conditions are then expected to persist Sunday morning with improvement to MVFR nearing midday, and then VFR on Sunday afternoon. Glass && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 83 68 87 70 / 20 5 0 0 Quincy 80 64 85 70 / 20 0 0 0 Columbia 81 63 86 68 / 10 0 0 0 Jefferson City 82 63 86 68 / 10 0 0 0 Salem 83 63 85 67 / 20 5 0 0 Farmington 82 63 85 65 / 20 5 0 0 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Sep 1, 4:35 AM CDT, 1 hour 58 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 435 AM CDT Sun Sep 1 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-021200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 435 AM CDT Sun Sep 1 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Isolated thunderstorms are possible for mainly southwest Illinois through this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance of thunderstorms Tuesday night for portions of northeast Missouri and west-central Illinois. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Tilly
Nearby
Flash Flood Warnings in Illinois, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.